Alert archive / California / Wind Advisories in 2016

Wind Advisory 28, NWS Sacramento, CA

December 13, 2016

NWS Sacramento, CA issued this wind advisory at Dec 13, 2016, 3:50 AM PST. It took effect at Dec 14, 2016, 12:00 PM PST. It was in force for 34 hr.

The area

The counties it named.

The facts

Issued
Dec 13, 2016, 3:50 AM PST (11:50 UTC)
In effect from
Dec 14, 2016, 12:00 PM PST
Expired
Dec 15, 2016, 9:44 PM PST
In force
34 hr
Issued by
NWS Sacramento, CA

The text

As transmitted.

469 
WWUS76 KSTO 131150
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
350 AM PST TUE DEC 13 2016

...STRONG GUSTY SOUTHERLY WINDS WEDNESDAY AND THURSDAY...

.SOUTHERLY WINDS WILL INCREASE ACROSS THE REGION ON WEDNESDAY AND
THURSDAY AS A STRONG WEATHER SYSTEM MOVES ACROSS THE AREA. GUSTS
OF 40 TO 50 MPH ARE LIKELY WITH LOCALLY HIGHER GUSTS POSSIBLE OVER
THE NORTH END OF THE SACRAMENTO VALLEY AND ACROSS HIGHER TERRAIN.

CAZ013>016-063-064-066-068-140000-
/O.NEW.KSTO.WI.Y.0028.161214T2000Z-161215T2000Z/
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
BURNEY BASIN / EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-
INCLUDING THE CITIES OF SHASTA DAM, BURNEY, REDDING, RED BLUFF, 
CHICO, OROVILLE, MARYSVILLE/YUBA CITY, ALDER SPRINGS, LAKEPORT, 
PARADISE, CHESTER, AND QUINCY
350 AM PST TUE DEC 13 2016

...WIND ADVISORY IN EFFECT FROM NOON WEDNESDAY TO NOON PST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY, WHICH IS IN EFFECT FROM NOON WEDNESDAY TO NOON PST
THURSDAY. 

* TIMING...SOUTHERLY WINDS INCREASE BY MIDDAY WEDNESDAY. STRONGEST
  WINDS LIKELY TO OCCUR WEDNESDAY NIGHT.

* WINDS...SOUTH 25 TO 35 MPH WITH GUSTS OF 45 TO 55 MPH. LOCALLY
  STRONGER GUSTS POSSIBLE IN THE FOOTHILLS AND ACROSS HIGHER
  TERRAIN.

* IMPACTS...DIFFICULT DRIVING CONDITIONS. LOCAL POWER OUTAGES
  POSSIBLE DUE TO DOWNED TREES AND OR POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH OR HIGHER ARE 
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT, ESPECIALLY
FOR SMALL CARS AND HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

CAZ017>019-067-140000-
/O.NEW.KSTO.WI.Y.0028.161215T1400Z-161216T0200Z/
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
NORTHERN SAN JOAQUIN VALLEY-MOTHERLODE-
INCLUDING THE CITIES OF SACRAMENTO, FAIRFIELD/SUISUN, STOCKTON, 
MODESTO, GRASS VALLEY, AND JACKSON
350 AM PST TUE DEC 13 2016

...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY, WHICH IS IN EFFECT FROM 6 AM TO 6 PM PST THURSDAY. 

* TIMING...SOUTHERLY WINDS INCREASE WEDNESDAY NIGHT. STRONGEST
  WINDS EXPECTED EARLY THURSDAY MORNING INTO THURSDAY AFTERNOON.

* WINDS...SOUTH 20 TO 30 MPH WITH GUSTS OF 40 TO 50 MPH.

* IMPACTS...DIFFICULT DRIVING CONDITIONS. LOCAL POWER OUTAGES
  POSSIBLE DUE TO DOWNED TREES AND OR POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH OR HIGHER ARE 
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT, ESPECIALLY
FOR SMALL CARS AND HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
7 follow-up statements
548 
WWUS76 KSTO 132314
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
314 PM PST TUE DEC 13 2016

...STRONG GUSTY SOUTHERLY WINDS WEDNESDAY AND THURSDAY...

.SOUTHERLY WINDS WILL INCREASE ACROSS THE REGION ON WEDNESDAY AND
THURSDAY AS A STRONG WEATHER SYSTEM MOVES ACROSS THE AREA. GUSTS
OF 40 TO 50 MPH ARE LIKELY WITH LOCALLY HIGHER GUSTS POSSIBLE
OVER THE NORTH END OF THE SACRAMENTO VALLEY AND ACROSS HIGHER
TERRAIN.

CAZ013>016-063-064-066-068-141400-
/O.CON.KSTO.WI.Y.0028.161214T2000Z-161215T2000Z/
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
BURNEY BASIN / EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-
INCLUDING THE CITIES OF SHASTA DAM, BURNEY, REDDING, RED BLUFF, 
CHICO, OROVILLE, MARYSVILLE/YUBA CITY, ALDER SPRINGS, LAKEPORT, 
PARADISE, CHESTER, AND QUINCY
314 PM PST TUE DEC 13 2016

...WIND ADVISORY REMAINS IN EFFECT FROM NOON WEDNESDAY TO NOON
PST THURSDAY...

* TIMING...SOUTHERLY WINDS INCREASE BY MIDDAY WEDNESDAY. 
  STRONGEST WINDS LIKELY TO OCCUR WEDNESDAY NIGHT. 

* WINDS...SOUTH 25 TO 35 MPH WITH GUSTS OF 45 TO 55 MPH. LOCALLY 
  STRONGER GUSTS POSSIBLE IN THE FOOTHILLS AND ACROSS HIGHER 
  TERRAIN. 

* IMPACTS...DIFFICULT DRIVING CONDITIONS. POWER OUTAGES POSSIBLE
  DUE TO DOWNED TREES AND OR POWER LINES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH OR HIGHER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT,
ESPECIALLY FOR SMALL CARS AND HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

CAZ017>019-067-141400-
/O.CON.KSTO.WI.Y.0028.161215T1400Z-161216T0200Z/
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
NORTHERN SAN JOAQUIN VALLEY-MOTHERLODE-
INCLUDING THE CITIES OF SACRAMENTO, FAIRFIELD/SUISUN, STOCKTON, 
MODESTO, GRASS VALLEY, AND JACKSON
314 PM PST TUE DEC 13 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM PST
THURSDAY...

* TIMING...SOUTHERLY WINDS INCREASE WEDNESDAY NIGHT. STRONGEST 
  WINDS EXPECTED EARLY THURSDAY MORNING INTO THURSDAY AFTERNOON. 

* WINDS...SOUTH 20 TO 30 MPH WITH GUSTS OF 40 TO 50 MPH.

* IMPACTS...DIFFICULT DRIVING CONDITIONS. POWER OUTAGES POSSIBLE
  DUE TO DOWNED TREES AND OR POWER LINES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH OR HIGHER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT,
ESPECIALLY FOR SMALL CARS AND HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
940 
WWUS76 KSTO 141130
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
330 AM PST WED DEC 14 2016

...STRONG GUSTY SOUTHERLY WINDS WEDNESDAY AND THURSDAY...

.SOUTHERLY WINDS WILL INCREASE TODAY AND THURSDAY AS A STRONG 
WEATHER SYSTEM MOVES ACROSS THE AREA. GUSTS OF 40 TO 50 MPH ARE 
LIKELY WITH LOCALLY HIGHER GUSTS POSSIBLE OVER THE NORTH END OF 
THE SACRAMENTO VALLEY AND ACROSS HIGHER TERRAIN.

CAZ013>016-063-064-066-068-150000-
/O.CON.KSTO.WI.Y.0028.161214T2000Z-161215T2000Z/
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
BURNEY BASIN / EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-
INCLUDING THE CITIES OF SHASTA DAM, BURNEY, REDDING, RED BLUFF, 
CHICO, OROVILLE, MARYSVILLE/YUBA CITY, ALDER SPRINGS, LAKEPORT, 
PARADISE, CHESTER, AND QUINCY
330 AM PST WED DEC 14 2016

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO NOON PST
THURSDAY...

* TIMING...SOUTHERLY WINDS INCREASE TODAY. STRONGEST WINDS LIKELY
  TO OCCUR TONIGHT. 

* WINDS...SOUTH 25 TO 35 MPH WITH GUSTS OF 45 TO 55 MPH. LOCALLY 
  STRONGER GUSTS POSSIBLE IN THE FOOTHILLS AND ACROSS HIGHER 
  TERRAIN. 

* IMPACTS...DIFFICULT DRIVING CONDITIONS. POWER OUTAGES POSSIBLE 
  DUE TO DOWNED TREES AND OR POWER LINES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH OR HIGHER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT,
ESPECIALLY FOR SMALL CARS AND HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

CAZ017>019-067-150000-
/O.CON.KSTO.WI.Y.0028.161215T1400Z-161216T0200Z/
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
NORTHERN SAN JOAQUIN VALLEY-MOTHERLODE-
INCLUDING THE CITIES OF SACRAMENTO, FAIRFIELD/SUISUN, STOCKTON, 
MODESTO, GRASS VALLEY, AND JACKSON
330 AM PST WED DEC 14 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM PST
THURSDAY...

* TIMING...SOUTHERLY WINDS INCREASE TONIGHT. STRONGEST WINDS
  EXPECTED EARLY THURSDAY MORNING INTO THURSDAY AFTERNOON. 

* WINDS...SOUTH 20 TO 30 MPH WITH GUSTS OF 40 TO 50 MPH.

* IMPACTS...DIFFICULT DRIVING CONDITIONS. POWER OUTAGES POSSIBLE 
  DUE TO DOWNED TREES AND OR POWER LINES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH OR HIGHER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT,
ESPECIALLY FOR SMALL CARS AND HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
238 
WWUS76 KSTO 142253
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
253 PM PST WED DEC 14 2016

...STRONG GUSTY SOUTHERLY WINDS TONIGHT AND THURSDAY...

.SOUTHERLY WINDS WILL INCREASE TONIGHT AND THURSDAY AS A STRONG 
WEATHER SYSTEM MOVES ACROSS THE AREA. 

CAZ068-151400-
/O.EXT.KSTO.WI.Y.0028.000000T0000Z-161215T1400Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
INCLUDING THE CITIES OF CHESTER AND QUINCY
253 PM PST WED DEC 14 2016

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM PST THURSDAY...

* TIMING...SOUTHERLY WINDS INCREASE TODAY. STRONGEST WINDS 
  LIKELY TO OCCUR TONIGHT AND THURSDAY. 

* WINDS...SOUTHWEST WIND GUSTS 60 MPH OR HIGHER OVER HIGHER 
  TERRAIN. 

* IMPACTS...DIFFICULT DRIVING CONDITIONS. POWER OUTAGES POSSIBLE 
  DUE TO DOWNED TREES AND OR POWER LINES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH OR HIGHER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT,
ESPECIALLY FOR SMALL CARS AND HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

CAZ013>016-063-064-066-151400-
/O.CON.KSTO.WI.Y.0028.000000T0000Z-161215T2000Z/
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
BURNEY BASIN / EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-
INCLUDING THE CITIES OF SHASTA DAM, BURNEY, REDDING, RED BLUFF, 
CHICO, OROVILLE, MARYSVILLE/YUBA CITY, ALDER SPRINGS, LAKEPORT, 
AND PARADISE
253 PM PST WED DEC 14 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST THURSDAY...

* TIMING...SOUTHERLY WINDS INCREASE TONIGHT INTO THURSDAY MORNING.

* WINDS...SOUTH 25 TO 35 MPH WITH GUSTS OF 45 TO 55 MPH.

* IMPACTS...DIFFICULT DRIVING CONDITIONS. POWER OUTAGES POSSIBLE 
  DUE TO DOWNED TREES AND OR POWER LINES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH OR HIGHER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT,
ESPECIALLY FOR SMALL CARS AND HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

CAZ017>019-067-151400-
/O.CON.KSTO.WI.Y.0028.161215T1400Z-161216T0200Z/
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
NORTHERN SAN JOAQUIN VALLEY-MOTHERLODE-
INCLUDING THE CITIES OF SACRAMENTO, FAIRFIELD/SUISUN, STOCKTON, 
MODESTO, GRASS VALLEY, AND JACKSON
253 PM PST WED DEC 14 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM PST
THURSDAY...

* TIMING...SOUTHERLY WINDS INCREASE THURSDAY MORNING INTO THURSDAY
  AFTERNOON. 

* WINDS...SOUTH 20 TO 30 MPH WITH GUSTS OF 40 TO 50 MPH.

* IMPACTS...DIFFICULT DRIVING CONDITIONS. POWER OUTAGES POSSIBLE 
  DUE TO DOWNED TREES AND OR POWER LINES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH OR HIGHER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT,
ESPECIALLY FOR SMALL CARS AND HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
639 
WWUS76 KSTO 151053
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
253 AM PST THU DEC 15 2016

...STRONG GUSTY SOUTHERLY WINDS TODAY...

.STRONG SOUTHERLY WINDS OVER NORTHERN CALIFORNIA WILL SPREAD 
SOUTHWARD DURING THE MORNING HOURS REACHING THE NORTHERN SAN 
JOAQUIN VALLEY BY LATE MORNING. THE WINDS WILL DECREASE FROM NORTH
TO SOUTH TODAY BECOMING MUCH LIGHTER BY TONIGHT AS A PACIFIC 
FRONTAL SYSTEM SHIFTS SOUTH AND EAST OF THE AREA.

CAZ013>016-063-064-066-068-151800-
/O.EXT.KSTO.WI.Y.0028.000000T0000Z-161215T1800Z/
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
BURNEY BASIN / EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-
INCLUDING THE CITIES OF SHASTA DAM, BURNEY, REDDING, RED BLUFF, 
CHICO, OROVILLE, MARYSVILLE/YUBA CITY, ALDER SPRINGS, LAKEPORT, 
PARADISE, CHESTER, AND QUINCY
253 AM PST THU DEC 15 2016

...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM PST THIS MORNING...

* TIMING...STRONG SOUTHERLY WINDS WILL CONTINUE THROUGH LATE THIS
  MORNING THEN DECREASE THROUGH THE AFTERNOON. 

* WINDS...SOUTHERLY WINDS GUSTING TO AROUND 40 MPH IN THE NORTHERN
  SACRAMENTO VALLEY AND UP TO 60 MPH OR HIGHER HIGHER ELEVATIONS. 

* IMPACTS...DIFFICULT DRIVING CONDITIONS. POWER OUTAGES POSSIBLE 
  DUE TO DOWNED TREES AND OR POWER LINES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH OR HIGHER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT,
ESPECIALLY FOR SMALL CARS AND HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

CAZ019-160200-
/O.EXT.KSTO.WI.Y.0028.161215T1800Z-161216T0200Z/
NORTHERN SAN JOAQUIN VALLEY-
INCLUDING THE CITIES OF STOCKTON AND MODESTO
253 AM PST THU DEC 15 2016

...WIND ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 6 PM
PST THIS EVENING...

* TIMING...SOUTHERLY WINDS INCREASE BY LATE MORNING WITH STRONGEST
  WINDS LATE THIS AFTERNOON. 

* WINDS...SOUTH 20 TO 30 MPH WITH GUSTS OF 40 MPH.

* IMPACTS...DIFFICULT DRIVING CONDITIONS. POWER OUTAGES POSSIBLE 
  DUE TO DOWNED TREES AND OR POWER LINES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH OR HIGHER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT,
ESPECIALLY FOR SMALL CARS AND HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

CAZ017-018-067-160200-
/O.CON.KSTO.WI.Y.0028.161215T1400Z-161216T0200Z/
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-MOTHERLODE-
INCLUDING THE CITIES OF SACRAMENTO, FAIRFIELD/SUISUN, 
GRASS VALLEY, AND JACKSON
253 AM PST THU DEC 15 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM
PST THIS EVENING...

* TIMING...SOUTHERLY WINDS INCREASING EARLY THIS MORNING BECOMING
  STRONGEST BY EARLY AFTERNOON.  

* WINDS...SOUTH 20 TO 30 MPH WITH GUSTS OF 40 MPH IN THE VALLEY
  AND 50 MPH IN THE FOOTHILLS.

* IMPACTS...DIFFICULT DRIVING CONDITIONS. POWER OUTAGES POSSIBLE 
  DUE TO DOWNED TREES AND OR POWER LINES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH OR HIGHER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT,
ESPECIALLY FOR SMALL CARS AND HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
483 
WWUS76 KSTO 151823
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
1023 AM PST THU DEC 15 2016

...STRONG GUSTY SOUTHERLY WINDS TODAY...

.STRONG SOUTHERLY WINDS OVER NORTHERN CALIFORNIA WILL SPREAD
SOUTHWARD DURING THE MORNING HOURS REACHING THE NORTHERN SAN
JOAQUIN VALLEY BY LATE MORNING. THE WINDS WILL DECREASE FROM
NORTH TO SOUTH TODAY BECOMING MUCH LIGHTER BY TONIGHT AS A
PACIFIC FRONTAL SYSTEM SHIFTS SOUTH AND EAST OF THE AREA.

CAZ013>016-063-064-066-068-151930-
/O.EXP.KSTO.WI.Y.0028.000000T0000Z-161215T1800Z/
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
BURNEY BASIN / EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-
INCLUDING THE CITIES OF SHASTA DAM, BURNEY, REDDING, RED BLUFF, 
CHICO, OROVILLE, MARYSVILLE/YUBA CITY, ALDER SPRINGS, LAKEPORT, 
PARADISE, CHESTER, AND QUINCY
1023 AM PST THU DEC 15 2016

...WIND ADVISORY HAS EXPIRED...

ALTHOUGH IT WILL CONTINUE TO BE BREEZY TODAY, THE STRONGEST WINDS
HAVE ALREADY OCCURRED. GENERALLY, WINDS WILL BE ON THE DECREASE 
DURING THE DAY. 

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

CAZ017>019-067-160200-
/O.CON.KSTO.WI.Y.0028.000000T0000Z-161216T0200Z/
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
NORTHERN SAN JOAQUIN VALLEY-MOTHERLODE-
INCLUDING THE CITIES OF SACRAMENTO, FAIRFIELD/SUISUN, STOCKTON, 
MODESTO, GRASS VALLEY, AND JACKSON
1023 AM PST THU DEC 15 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING...

* TIMING...SOUTHERLY WINDS INCREASE BY LATE MORNING WITH 
  STRONGEST WINDS LATE THIS AFTERNOON. 

* WINDS...SOUTH 20 TO 30 MPH WITH GUSTS OF 40 MPH.

* IMPACTS...DIFFICULT DRIVING CONDITIONS. POWER OUTAGES POSSIBLE 
  DUE TO DOWNED TREES AND OR POWER LINES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH OR HIGHER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT,
ESPECIALLY FOR SMALL CARS AND HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
804 
WWUS76 KSTO 152314
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
314 PM PST THU DEC 15 2016

...STRONG GUSTY SOUTHERLY WINDS INTO THIS EVENING...

.ALTHOUGH THERE HAS BEEN A LULL IN SOUTHERLY WINDS DURING THE 
AFTERNOON, SOUTHERLY WINDS ARE EXPECTED TO INCREASE THIS EVENING
OVER THE SOUTHERN SACRAMENTO, NORTHERN SAN JOAQUIN VALLEY AND
DELTA AREAS AS A PACIFIC FRONTAL SYSTEM MOVES OVER THE REGION. 

CAZ017>019-067-160600-
/O.EXT.KSTO.WI.Y.0028.000000T0000Z-161216T0600Z/
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
NORTHERN SAN JOAQUIN VALLEY-MOTHERLODE-
INCLUDING THE CITIES OF SACRAMENTO, FAIRFIELD/SUISUN, STOCKTON, 
MODESTO, GRASS VALLEY, AND JACKSON
314 PM PST THU DEC 15 2016

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS EVENING...

* TIMING...SOUTHERLY WINDS INCREASING AGAIN THIS EVENING.

* WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 30 TO 35 MPH.

* IMPACTS...DIFFICULT DRIVING CONDITIONS. POSSIBLE DOWNED TREES AND
  OR DAMAGE TO POWER LINES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS SUSTAINED WINDS OF 25 MPH AND GUSTS OF 40 
MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING 
DIFFICULT, ESPECIALLY FOR SMALL CARS AND HIGH PROFILE VEHICLES. 
USE EXTRA CAUTION.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
239 
WWUS76 KSTO 160544
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
944 PM PST THU DEC 15 2016

CAZ017>019-067-160645-
/O.CAN.KSTO.WI.Y.0028.000000T0000Z-161216T0600Z/
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
NORTHERN SAN JOAQUIN VALLEY-MOTHERLODE-
INCLUDING THE CITIES OF SACRAMENTO, FAIRFIELD/SUISUN, STOCKTON, 
MODESTO, GRASS VALLEY, AND JACKSON
944 PM PST THU DEC 15 2016

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DIMINISHED BELOW ADVISORY LEVELS FOR OUR AREA SO THE
WIND ADVISORY IS NO LONGER NEEDED.   

INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Dec 12, 9:28 PM PST, 6 hours 22 minutes earlier.

Area forecast discussion, Dec 12, 9:28 PM PST, 6 hours 22 minutes before
Area Forecast Discussion
National Weather Service Sacramento CA
928 PM PST Mon Dec 12 2016

.SYNOPSIS...
Dry today followed by potentially significant rainfall and
mountain snow Tuesday through Friday.

&&

.Discussion...
A lot of high clouds will continue to spread across the region
overnight. This should help to limit the amount of dense fog that
may occur overnight with only spotty locations possible.

During the day moist flow streaming in from the Pacific will help
to generate some showers in the morning with a chance of some rain
developing over the valley in the afternoon and evening hours with
some snow likely over the mountains. Snow levels will be near 3500
feet over Shasta County to near 5000 feet over the western slopes
during the day.

On Wednesday the weak ridging moves most of the precipitation
northward with chances in the valley down to around I-80. Snow
levels will rise above pass levels. Precipitation increases
Wednesday night over the coastal range and in the mountains north
of I-80. The focus of the heavier precipitation shifts southward
and over Sacramento on Thursday. Winds will be increasing as well
becoming windy for many areas Wednesday night and Thursday. The
winds will decrease late Thursday and Thursday night and
precipitation will decrease later Thursday night. Heavy
precipitation during the afternoon and evening hours over the
Sacramento region may cause some street flooding and some flooding
of some smaller creeks near and in the foothills. Snow levels
will begin to lower Thursday night below major Trans- Sierra pass
levels and result in travel problems over the crest.

&&

.EXTENDED DISCUSSION (Friday THROUGH Monday)

An upper level trough is progged to move inland on Friday, with
lingering showers mainly over higher terrain. Given the cold
nature of this trough, snow levels could rapidly drop to
~2000-2500 feet. Thus, mountain travel could be impacted as snow
showers could persist through Friday evening. Northerly flow and
upper ridging should end the shower threat for the rest of the
weekend into early next week. A cool airmass will keep daytime
highs below average and overnight lows in the low to mid 30s
across Valley locations.

&&

.AVIATION...

Valley fog/stratus possible Tuesday morning with local MVFR to
LIFR conditions. Winds under 10 kts for TAF sites. Showers could
spread across TAF sites mainly after 23z Tuesday.
&&

.STO WATCHES/WARNINGS/ADVISORIES...
Flood Watch from Tuesday afternoon through late Thursday night
for Burney Basin / Eastern Shasta County-Central Sacramento
Valley-Clear Lake/Southern Lake County-Motherlode-Mountains
Southwestern Shasta County to Northern Lake County-Northeast
Foothills/Sacramento Valley-Northern Sacramento Valley-Northern
San Joaquin Valley-Shasta Lake Area / Northern Shasta County-
Southern Sacramento Valley-West Slope Northern Sierra Nevada-
Western Plumas County/Lassen Park.

Winter Weather Advisory from 4 PM Tuesday to noon PST Wednesday
for Western Plumas County/Lassen Park.

Winter Storm Watch from Thursday morning through Friday
afternoon for West Slope Northern Sierra Nevada-Western Plumas
County/Lassen Park.

&&

Nearby

Wind Advisories in California, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.